(Brand name:  sandimmune.  Use:  Preventing organ rejection, aplastic anemia, crohn's disease, nephropathy)

Lingesleben A, Hoffmann KT, Oppert M, Irlbacher K, Roricht S, Meyer BU.[Reversible cyclosporin A-induced leukoencephalopathy: a case report and differential diagnosis discussion]Rontgenpraxis. 2000;53(1):25-8. German.PMID: 10943139 [PubMed - indexed for MEDLINE]

The pathogenesis of Cyclosporin A (CsA) induced toxic leukoencephalopathy is unclear. CCT and CMRI reveal hypodense respectively hyperintense bilateral and symmetrical changes predominantly in the posterior white matter. We report a patient with a severe CsA induced toxic leukoencephalopathy in whom clinical symptoms (complete loss of brainstem functions, coma) and morphological changes in CCT and CMRI were completely reversible after immunosuppression with CsA has been stopped. We furthermore discuss the differential diagnoses of CCT and CMRI findings.

Shimizu C, Kimura S, Yoshida Y, Nezu A, Saitoh K, Osaka H, Aihara Y, Nagasaka Y. Acute leucoencephalopathy during cyclosporin A therapy in a patient with nephrotic syndrome.Pediatr Nephrol. 1994 Aug;8(4):483-5. Review.PMID: 7947043 [PubMed - indexed for MEDLINE]

A 13-year-old girl with nephrotic syndrome (NS) developed acute leucoencephalopathy during combination therapy with cyclosporin A (CyA) and prednisolone (PSL). The patient had a generalized motor seizure followed by coma at 19 days after CyA administration. Magnetic resonance scanning performed on the 1st hospital day revealed white matter lesions in the subcortices of the parietal and occipital lobes, brain stem and cerebellum. These lesions had completely resolved on the 10th hospital day. This episode might be caused by CyA because the clinical course and laboratory data revealed neither inflammation nor other causative factors. To our knowledge, this is the first report of acute leucoencephalopathy during combination therapy with CyA and PSL in a patient with NS.

Tweddle DA, Windebank KP, Hewson QC, Yule SM.  Cyclosporin neurotoxicity after chemotherapy.BMJ 1999 Apr 24;318(7191):1113. No abstract available.PMID: 10213720 [PubMed - indexed for MEDLINE]